Alert archive / Wisconsin / Areal Flood Advisories in 2011
Areal Flood Advisory 48, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood advisory at Aug 2, 2011, 4:44 AM CDT for 5 counties in Wisconsin. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2011, 4:44 AM CDT (09:44 UTC)
- Expired
- Aug 2, 2011, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Barron County, WI, Chippewa County, WI, Dunn County, WI, Polk County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 153 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -595 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 808 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.9
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood advisory went out at Aug 2, 3:27 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 2, 3:27 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 327 AM CDT TUE AUG 2 2011 .DISCUSSION... YET ANOTHER BUSY NIGHT ACROSS THE CWA WITH ONE COMPLEX RIDING SOUTHEAST AND WILL AFFECT WEST CENTRAL WISCONSIN DURING THE MORNING. FARTHER WEST...A FORWARD PROPAGATING MCV RACING NORTHEAST ACROSS EASTERN SOUTH DAKOTA. MODELS DIDNT DO TOO MUCH WITH THIS AS IS MOVED INTO WESTERN MN. DOES APPEAR THAT AS UPPER TROUGH/HEIGHT FALLS MOVE INTO THE WEST SHOULD BE ABLE TO INITIATE SOME SCT/BKN TSRA. VERY UNSTABLE AIRMASS OVER THE AREA WITH LAPS SOUNDING SHOWING IN EXCESS OF 4000 CAPE AHEAD OF FRONT. WIND AND HEAVY RAIN WILL BE THE MAIN SEVERE WEATHER THREATS ONCE AGAIN THROUGH THE MORNING. THOUGHT ABOUT ISSUING FLOOD WATCH OVER WISCONSIN THIS MORNING...BUT APPEARS FORWARD PROPAGATING SYSTEM SHOULD PRECLUDE TORRENTIAL RAINFALL. COLD FRONT PROGGED TO MOVE INTO CENTRAL MN THROUGH THE NOON HOUR AND THEN DROPPING OUT OF THE AREA BY LATE AFTERNOON. WILL END THE RAIN THREAT AFTER 21Z. STILL SEE DEWPOINTS REMAINING THROUGH LATE AFTERNOON/EVENING AS DRIER AIR SLOW TO PROGRESS EAST. DRY AND NOT AS WARM FOR WEDNESDAY AS HIGH PRESSURE DROPS SOUTHEAST OVER THE AREA. STILL WILL MAINTAIN SLIGHTLY ABOVE NORMAL TEMPERATURE TREND HOWEVER. NEXT SHOT AT SOME SHOWERS MOVES INTO SOUTHERN CWA THURSDAY/THU NIGHT PERIOD AS SHORT WAVE ENERGY RIDES ACROSS IOWA ALONG OLD FRONT. THIS EXITS TO THE EAST WITH THE NEXT WAVE MOVING INTO THE AREA SATURDAY AND LINGERING INTO SUNDAY. THE 00Z GFS REMAINS FASTEST WITH THE MOVEMENT OF THIS FEATURE. WILL CONTINUE POPS FOR SAT INTO SUNDAY FOR THIS SYSTEM...WITH THE ECMWF NOT QUITE AS FAST. LONGER RANGE TREND STILL INDICATING A BETTER INFLUX OF CANADIAN AIR LATER NEXT WEAK AS WESTERN RIDGE RETROGRADES AND FLATTENS A BIT...ALLOWING HUDSON BAY LOW TO DROP A BIT FARTHER SOUTH. THIS WILL ALLOW LARGE...DRY...CANADIAN HIGH TO FINALLY DROP OVER THE WESTERN GREAT LAKES. && .AVIATION.../06Z TAF ISSUANCE/ CLOUD TOPS COOLING RAPIDLY ACRS N MN/NW WI FROM NEAR FAR-DLH THEN INTO NW WI IN AREA OF VERY STRONG 850MB THETA E ADVECTION. SOME STORMS NR DTL ARE BEGINNING TO SHOW A BOW STRUCTURE WHICH COULD BE A SIGN OF A SE MVNT OF STORMS INTO THE AXN/STC AREA AFTER ABT 08Z. TSTMS MAY REACH WI TAF SITES BY 12Z. AREAS WHERE PCPN OCCURS SHUD SEE MVFR OR PERHAPS A PRD OF IFR WX WITH VERY SMALL T/TD SPRDS PRESENT. MAY ALSO SEE IFR CONDS AT EAU EARLY IN TAF PRD AS WNDS HAVE BECOME LIGHT AND PCPN RECENTLY ENDED. SFC LOW S OF FAR PROGGED TO BE VCNTY DLH BY 12Z WITH TRAILING CDFNT FROM SFC LOW TO ARND RWF. CDFNT THEN MOVES RPDLY SE ACRS REMAINING TAF SITES DRNG MRNG. COULD SEE SOME TSTMS DVLP S ALNG FRONT AS IS MOVES ACROSS AREA. SHUD BE GOOD MIXING ON TUESDAY IN WAKE OF CDFNT WITH GUSTS 20-25 KTS ACROSS AREA. CU RULES ALSO INDICATED BKN CU MAINLY E AREAS ON TUESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/RAH
Hazardous weather outlook, Aug 2, 3:46 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 346 AM CDT TUE AUG 2 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 031215- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 346 AM CDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA THROUGH THE MORNING AS A COLD FRONT MOVES EAST. SOME OF THE STORMS COULD BE SEVERE...WITH THE MAIN THREAT FROM DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT AND AGAIN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
In the hours before
Special weather statement, Aug 2, 3:29 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
329 AM CDT TUE AUG 2 2011
WIZ016-020915-
RUSK-
329 AM CDT TUE AUG 2 2011
...THUNDERSTORMS MOVING INTO RUSK COUNTY THROUGH 415 AM CDT...
AT 325 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF EDGEWATER. THIS STORM WAS MOVING
SOUTHEAST AT 50 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
TORRENTIAL RAINFALL.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRUCE.
LADYSMITH.
TONY.
GLEN FLORA.
SHELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
&&
LAT...LON 4537 9076 4537 9091 4530 9092 4529 9093
4542 9136 4564 9153 4565 9127 4564 9068
4563 9067 4541 9067
TIME...MOT...LOC 0828Z 315DEG 44KT 4572 9132
JLTSpecial weather statement, Aug 2, 4:17 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
417 AM CDT TUE AUG 2 2011
WIZ014>016-021015-
BARRON-POLK-RUSK-
417 AM CDT TUE AUG 2 2011
...GUSTY WINDS AND HEAVY RAIN DEVELOPING OVER BARRON...POLK AND
RUSK COUNTIES THROUGH 515 AM CDT...
AT 414 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS FROM FREDERICK THROUGH HAUGEN TO NEAR GLEN FLORA. THE
STORMS WERE MOVING EAST AT 40 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FREDERIC.
LUCK.
BARRONETT.
CUMBERLAND.
RICE LAKE.
LADYSMITH.
GLEN FLORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4539 9067 4525 9262 4565 9265 4565 9254
4573 9253 4572 9215 4565 9214 4564 9072
TIME...MOT...LOC 0913Z 265DEG 35KT 4562 9241The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:00 AM CDT | River Flood Warning | MPX | Todd | 57 hr |
| Aug 2, 5:26 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift, Yellow Medicine | 64 min |
| Aug 2, 6:06 AM CDT | Special Weather Statement | MPX | Pope, Stevens | 54 min |
| Aug 2, 6:41 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 51 min |
| Aug 2, 6:56 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Meeker, Swift | 64 min |
| Aug 2, 7:23 AM CDT | Severe Thunderstorm Warning | MPX | Meeker, Sherburne, Stearns, Wright | 67 min |
| Aug 2, 7:24 AM CDT | Special Weather Statement | MPX | Benton, Carver, Isanti, McLeod, Sherburne, Sibley and 1 more | 36 min |
| Aug 2, 7:39 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Stearns | 51 min |
| Aug 2, 7:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Isanti, Ramsey, Sherburne, Wright | 48 min |
| Aug 2, 8:05 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Isanti, Kanabec, Mille Lacs | 55 min |
| Aug 2, 8:31 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti, Washington | 74 min |
| Aug 1, 9:09 PM CDT | Special Weather Statement | MPX | Barron, Chippewa | 81 min |
| Aug 1, 10:36 PM CDT | Special Weather Statement | MPX | Rusk | 54 min |
| Aug 2, 3:29 AM CDT | Special Weather Statement | MPX | Rusk | 46 min |
| Aug 2, 4:17 AM CDT | Special Weather Statement | MPX | Barron, Polk, Rusk | 58 min |
| Aug 2, 4:36 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk, Rusk | 54 min |
| Aug 2, 5:29 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Dunn, Rusk | 61 min |
| Aug 2, 9:13 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 62 min |
| Aug 2, 9:42 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 93 min |
| Aug 2, 9:56 AM CDT | Flash Flood Warning | MPX | Barron, Rusk | 5 hr |
Nearby
Areal Flood Advisories in Wisconsin, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.